Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

How long does the effects of "Haloperidol IMI"take to wear off?

User rating for this question
Answered by

Addiction Medicine Specialist
Practicing since : 2002
Answered : 1486 Questions
Is it possible to give an estimate as to how long it would take for the effects of 0.5 mg of haloperidol IMI to wear off in an elderly, frail patient? Or is this too simplistic a question to be answered?
Posted Fri, 14 Mar 2014 in Smoking and Alcohol Addiction
Answered by Dr. Preeti Parakh 45 minutes later
Brief Answer: 8 to 10 hours, at the most 12 hours. Detailed Answer: Hi, Welcome to Healthcare Magic! Considering the physical condition of the patient and the dose of 0.5 mg given intramuscularly, I would expect the effects of haloperidol to completely wear off in around 8 to 10 hours after injection. The main side effects that are likely are sedation and extrapyramidal side effects like increased salivation, tremors etc. If you notice that sedation persists more than 12 hours after the injection, then it would be highly unlikely to be related to haloperidol. Best wishes. Dr Preeti Parakh MD Psychiatry
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Addiction Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor